Alert archive / Iowa / Tornado Warnings in 2025

Tornado Warning 28, NWS Quad Cities, IA

July 11, 20255 counties in Iowa

NWS Quad Cities, IA issued this tornado warning at Jul 11, 2025, 4:09 PM CDT for 5 counties in Iowa. It was in force for 51 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 11, 2025, 4:09 PM CDT (21:09 UTC)
Expired
Jul 11, 2025, 5:00 PM CDT
In force
51 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Delaware County, IA, Dubuque County, IA, Jackson County, IA, Jones County, IA, Linn County, IA

The radar

The Quad Cities radar (KDVN), 79 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 11, 4:12 PM CDTTSTM WND DMG4 Se Prairieburg, IANWS cooperative observer relayed damage photos of a large tree that was split near the base. Time estimated by radar.
Jul 11, 4:18 PM CDTTSTM WND DMGMonticello, IAWidespread tree damage in town and extending northward along Highway 38 to near Sand Springs in Delaware County.
Jul 11, 4:20 PM CDTTORNADO1 N Scotch Grove, IAThis tornado tracked through wooded areas of northeast Jones County. Significant tree damage occurred, including along the Maquoketa River such as in the Ebys Mill Wildlife area.
Jul 11, 4:32 PM CDTTORNADO3 N Cascade, IAEF1 tornado with a maximum wind of 95mph identified by satellite data and confirmed by aerial survey. This tornado affected mainly crops across its 3.4 mile long path. Towards the end of its path it destroyed a loop building, removed a roof of a farm outbuildi
Jul 11, 4:35 PM CDTTSTM WND GST 851 Ssw Cascade, IAPossible gusts to 90 mph.
Jul 11, 4:45 PM CDTTSTM WND DMG1 Nne Bernard, IAMany trees with trunks snapped at location.
Jul 11, 4:45 PM CDTTORNADOBernard, IAA 0.8 mile long EF1 tornado with peak wind speeds of 95 mph caused damage to trees and a county road maintenance shed in Bernard. This tornado was surrounded by straight line wind damage with winds from 80 to 90 MPH.
Jul 11, 4:46 PM CDTTSTM WND DMGBernard, IANumerous trees down with main road in town blocked. Delayed report.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 11, 12:54 PM CDTTornado WatchSPC7 hr
Jul 11, 1:13 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 9.2 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2025-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 100 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2025-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -53 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
100 J/kg
Mixed-layer CIN
-206 J/kg
Mixed-layer LCL
1159 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-53 m²/s²
0-3 km storm-relative helicity
-21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

323 
WFUS53 KDVN 112109
TORDVN
IAC055-061-097-105-113-112200-
/O.NEW.KDVN.TO.W.0028.250711T2109Z-250711T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Quad Cities IA/IL
409 PM CDT Fri Jul 11 2025

The National Weather Service in the Quad Cities has issued a

* Tornado Warning for...
  Southwestern Jackson County in east central Iowa...
  Southwestern Dubuque County in northeastern Iowa...
  Northern Jones County in east central Iowa...
  Southeastern Delaware County in northeastern Iowa...
  Northeastern Linn County in east central Iowa...

* Until 500 PM CDT.

* At 409 PM CDT, a severe thunderstorm capable of producing a tornado
  was located near Matsell Bridge Natural Area, or near Anamosa,
  moving east at 50 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Anamosa, Monticello, Langworthy, Central Park, Camp Courageous, 
  Monticello Municipal Airport, Scotch Grove, Pictured Rocks 
  Wildlife Area, and Jones County Fairgrounds around 415 PM CDT.
  Center Junction around 420 PM CDT.
  Cascade, Onslow, and Temple Hill around 425 PM CDT.

Other locations in the path of this tornadic thunderstorm include
Canton, South Gary Owen, Crab Town, Emeline, Garry Owen, Ironhills,
Bernard, Maquoketa Caves State Park and Washington Mills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4208 9073 4212 9144 4225 9145 4230 9122
      4232 9113 4239 9076
TIME...MOT...LOC 2109Z 267DEG 42KT 4219 9134 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Gunkel
4 follow-up statements
384 
WWUS53 KDVN 112116
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
416 PM CDT Fri Jul 11 2025

IAC113-112126-
/O.CAN.KDVN.TO.W.0028.000000T0000Z-250711T2200Z/
Linn IA-
416 PM CDT Fri Jul 11 2025

...THE TORNADO WARNING FOR NORTHEASTERN LINN COUNTY IS CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 800 PM CDT for east central
Iowa.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
northeastern Iowa.

&&

LAT...LON 4208 9073 4214 9128 4228 9131 4232 9113
      4239 9076
TIME...MOT...LOC 2116Z 267DEG 42KT 4219 9123 

$$

IAC055-061-097-105-112200-
/O.CON.KDVN.TO.W.0028.000000T0000Z-250711T2200Z/
Jackson IA-Dubuque IA-Jones IA-Delaware IA-
416 PM CDT Fri Jul 11 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
SOUTHWESTERN JACKSON...SOUTHWESTERN DUBUQUE...NORTHERN JONES AND
SOUTHEASTERN DELAWARE COUNTIES...

At 416 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Langworthy, or near Anamosa, moving east at 50 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Monticello, Camp Courageous, Monticello Municipal Airport, Scotch 
  Grove, Pictured Rocks Wildlife Area, Temple Hill, and Jones County 
  Fairgrounds around 420 PM CDT.
  Cascade and Onslow around 425 PM CDT.

Other locations in the path of this tornadic thunderstorm include
Canton, Emeline, Bernard, South Gary Owen, Crab Town, Garry Owen,
Fillmore, Ironhills, Maquoketa Caves State Park and Washington Mills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4208 9073 4214 9128 4228 9131 4232 9113
      4239 9076
TIME...MOT...LOC 2116Z 267DEG 42KT 4219 9123 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Gunkel
389 
WWUS53 KDVN 112127
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
427 PM CDT Fri Jul 11 2025

IAC055-112136-
/O.CAN.KDVN.TO.W.0028.000000T0000Z-250711T2200Z/
Delaware IA-
427 PM CDT Fri Jul 11 2025

...THE TORNADO WARNING FOR SOUTHEASTERN DELAWARE COUNTY IS
CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 800 PM CDT for east central
Iowa.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
northeastern Iowa.

&&

LAT...LON 4215 9074 4214 9109 4230 9115 4230 9113
      4232 9113 4239 9076
TIME...MOT...LOC 2126Z 267DEG 42KT 4220 9109 

$$

IAC061-097-105-112200-
/O.CON.KDVN.TO.W.0028.000000T0000Z-250711T2200Z/
Jackson IA-Dubuque IA-Jones IA-
427 PM CDT Fri Jul 11 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR WEST
CENTRAL JACKSON...SOUTHWESTERN DUBUQUE AND NORTHEASTERN JONES
COUNTIES...

At 426 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Camp Courageous, or 11 miles northeast of Anamosa,
moving east at 50 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Cascade, Canton, and Temple Hill around 430 PM CDT.
  South Gary Owen, Crab Town, Emeline, Garry Owen, and Fillmore 
  around 435 PM CDT.

Other locations in the path of this tornadic thunderstorm include
Bernard, Ironhills and Washington Mills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4215 9074 4214 9109 4230 9115 4230 9113
      4232 9113 4239 9076
TIME...MOT...LOC 2126Z 267DEG 42KT 4220 9109 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Gunkel
216 
WWUS53 KDVN 112138
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
438 PM CDT Fri Jul 11 2025

IAC061-097-105-112200-
/O.CON.KDVN.TO.W.0028.000000T0000Z-250711T2200Z/
Jackson IA-Dubuque IA-Jones IA-
438 PM CDT Fri Jul 11 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR WEST
CENTRAL JACKSON...SOUTH CENTRAL DUBUQUE AND NORTHEASTERN JONES
COUNTIES...

At 438 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Canton, or 16 miles northwest of Maquoketa, moving
east at 50 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Bernard, South Gary Owen, Crab Town, Emeline, Garry Owen, 
  Ironhills, and Washington Mills around 445 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4214 9097 4235 9099 4239 9076 4215 9074
TIME...MOT...LOC 2138Z 270DEG 42KT 4221 9092 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Gunkel
417 
WWUS53 KDVN 112153
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
453 PM CDT Fri Jul 11 2025

IAC061-097-105-112203-
/O.EXP.KDVN.TO.W.0028.000000T0000Z-250711T2200Z/
Jackson IA-Dubuque IA-Jones IA-
453 PM CDT Fri Jul 11 2025

...THE TORNADO WARNING FOR WEST CENTRAL JACKSON...SOUTH CENTRAL
DUBUQUE AND NORTHEASTERN JONES COUNTIES WILL EXPIRE AT 500 PM CDT...

The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.  However, gusty
winds are still possible with this thunderstorm.

A Tornado Watch remains in effect until 800 PM CDT for east central
Iowa.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
northeastern Iowa.

Remember, a Tornado Warning still remains in effect for eastern 
Dubuque County. 

&&

LAT...LON 4214 9097 4235 9099 4239 9076 4215 9074
TIME...MOT...LOC 2153Z 267DEG 42KT 4222 9069 

$$

Gunkel

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this tornado warning went out at Jul 11, 1:28 PM CDT, 2 hours 41 minutes earlier. Its key messages:

  • An Enhanced Risk (Level 3 of 5) of severe weather is expected this afternoon into tonight. Damaging winds are the primary hazard. A few tornadoes and large hail can not be ruled out.
  • Flash flooding is likely for portions of the area, especially for those that have received 2 to 4 inches of rainfall within the last 24 hours. Rainfall rates of 2 to 4 inches per hour are expected. Additional rainfall amounts between 1 to 3 inches are possible.
  • Quieter weather arrives this weekend with only isolated thunderstorms. Temperatures begin to increase next week ahead of our next weather system by the middle of the week. Increasing thunderstorm chances are expected with this next system.
Area forecast discussion, Jul 11, 1:28 PM CDT, 2 hours 41 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
128 PM CDT Fri Jul 11 2025

.KEY MESSAGES...

- An Enhanced Risk (Level 3 of 5) of severe weather is expected
  this afternoon into tonight. Damaging winds are the primary
  hazard. A few tornadoes and large hail can not be ruled out.

- Flash flooding is likely for portions of the area, especially
  for those that have received 2 to 4 inches of rainfall within
  the last 24 hours. Rainfall rates of 2 to 4 inches per hour
  are expected. Additional rainfall amounts between 1 to 3
  inches are possible.

- Quieter weather arrives this weekend with only isolated
  thunderstorms. Temperatures begin to increase next week ahead
  of our next weather system by the middle of the week.
  Increasing thunderstorm chances are expected with this next
  system.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 126 PM CDT Fri Jul 11 2025

Several locations across the area received 2 to 4 inches of rainfall
over the last 24 hours. This will contribute greatly to the expected
hazards through tonight. In the meantime, a decaying area of showers
and thunderstorms continues to lift northeastward out of our region.
A positively-tilted shortwave trough is situated over the central
Great Plains and is expected to progress eastward through this
afternoon and evening. Late this morning and early this afternoon,
pockets of sunshine allow for rapid daytime heating and
destabilization. Temperatures reach the middle to upper 80s along
and south of Interstate 80, with upper 70s and lower 80s to the
north where clouds linger. This sets the stage for a very active
afternoon and evening.

With the approaching trough and afternoon destabilization,
thunderstorm development is expected near convective outflow from
morning thunderstorms across our north and ahead of the approaching
trough to our west. These thunderstorms are forecast to develop in a
favorable environment for severe weather and flash flooding. As
such, the Storm Prediction Center has upgraded to an Enhanced Risk
(Level 3 of 5) over the area. Convectively-enhanced low-level winds
support curved hodographs that favor supercell development
initially. These supercells will pose an all hazards threat, with
damaging winds, marginally large hail, and even a few tornadoes
possible. Flash flooding will be another hazard. Low-level winds
favor continuous moisture transport from the southwest into our
area, alongside an already deep-saturated airmass. Given weak and
backed upper-level winds, high-precipation rates are expected. 2 to
4 inch per hour rainfall rates are probable. As the afternoon and
evening progresses, additional thunderstorm development and gradual
upscale growth into lines of thunderstorms is anticipated. This
upscale growth will transition the hazards to a primary threat of
damaging winds and flash flooding as cold pools congeal. With that
said, a couple tornadoes can not be ruled out. Slow movement and
training of thunderstorms appears likely. Weaker upper-level winds
and shear vectors generally in the same direction as thunderstorm
orientation supports prolonged heavy rainfall. With this
expectation, widespread additional rainfall of 1 to 3 inches is
forecast with locally higher amounts possible. A Flood Watch is in
effect for much of the area as a result due to this threat of flash
flooding and river flooding.

Late tonight and into early Saturday morning, thunderstorms
gradually shift eastward, along with the trough and precipitation
tapers off by midnight with any lingering showers and thunderstorms
dissipating after midnight. Patchy fog may develop behind this
rainfall with plentiful moisture and cooler temperatures filling in
behind this activity. Temperatures cool into the upper 60s by
Saturday morning as remnant clouds continue to linger.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
Issued at 126 PM CDT Fri Jul 11 2025

With widespread cloud cover and rain-cooled air lingering Saturday
morning, comparatively quieter weather is anticipated for Saturday.
With that said, at least a few afternoon thunderstorms can be
expected during the mid-afternoon before everything clears to the
east by evening. Temperatures reach the middle 80s across the area
on Saturday. Cooler temperatures continue on Sunday, with morning
temperatures down into the lower 60s and afternoon temperatues
reaching the middle 80s once again. Mostly sunny skies offer up
beautiful weather to end the weekend. Temperatures climb back into
the upper 80s and lower 90s to start the week under mostly sunny
skies and ahead of our next system. Heading towards the middle of
the week, our next weather system brings increasing thunderstorm
chances and cooling temperatures. A cold front could bring upper 70s
and lower 80s to the area late in the week.

&&

.AVIATION /18Z TAFS THROUGH 18Z SATURDAY/...
Issued at 1212 PM CDT Fri Jul 11 2025

VFR conditions and southeast winds are expected during the early
afternoon. A few showers and thunderstorms have developed near and
north of CID and DBQ. Brief aviation impacts and VCTS are possible
through early afternoon. As the afternoon progresses, thunderstorm
development is expected near western terminals initially. Scattered
thunderstorms may proceed a stronger line of thunderstorms that
moves east across the region this afternoon and evening. Gusty and
variable winds are expected with these thunderstorms. MVFR
visibility and ceilings are likely with thunderstorms with
reductions to IFR ceilings and visibility possible at times. Behind
these thunderstorms late this evening, rain may linger along
with MVFR ceilings. Fog is expected to develop across the area
once rain ends with MVFR visibility with MVFR or IFR ceilings
after midnight. Eventual clearing will arrive towards the end
of the TAF period.

&&

.HYDROLOGY...
Issued at 107 PM CDT Fri Jul 11 2025

What is NEW...

Flood watches have been issued for the Wapsipinicon River near
DeWitt and for the Mississippi River from Gladstone, IL (L/D 18) to
Burlington, IA.

Discussion...

Bands of heavy rain fell across eastern Iowa and northwest and
west central Illinois. Rainfall ranged from 1 to 4 inches with
3-4+ inches in the bands of heavier rainfall. The urban areas of
Dubuque and the Quad Cities were hit hard with heavy rainfall
last night and are especially at risk for flooding.

Most of the area is abnormally dry or in moderate drought and
transpiration from agricultural fields is near maximum.

As of right now river gages are showing little to no increases
suggesting a good chunk of last nights rainfall appears to have
soaked into the ground. However, another round of heavy rainfall
is expected late this afternoon through sunrise Saturday. Early
estimates suggest another 1 to 3 inches of rain occurring with
pockets of 3+ inches possible due to PWATs above the 90th
percentile.

If the heavier bands of rain occur in roughly the same areas as
last night, then considerable runoff will occur due to soils
being near saturation. If the heavier rain occurs in areas that
received less rainfall last night, then a good portion of the
rain may soak into the ground.

Regardless of which scenario occurs, baseline ground water flow
will increase and eventually reach area waterways. As a result,
area rivers are forecast to see general within bank rises over
next next 5-7 days. If the upcoming round of heavy rain occurs
in areas that have saturated soils, then portions of some rivers
may reach flood stage.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Flood Watch until 1 AM CDT Saturday for IAZ040>042-051>054-
     063>068-076>078-087>089-098-099.
IL...Flood Watch until 1 AM CDT Saturday for ILZ001-002-007-009-
     015>018-024>026.
MO...None.

&&

SHORT TERM...NWS
LONG TERM...NWS
AVIATION...NWS
HYDROLOGY...08
Hazardous weather outlook, Jul 11, 1:24 PM CDT, 2 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
124 PM CDT Fri Jul 11 2025

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-121830-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
124 PM CDT Fri Jul 11 2025

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Multiple rounds of thunderstorms are expected this afternoon
through the early morning on Saturday. An Enhanced Risk (Level 3
of 5) of severe thunderstorms is in place. Damaging winds and a
few tornadoes will be the main threats, with isolated large hail
being a secondary threat.

Flash flooding will continue to be possible across the area,
especially for areas that received heavy rainfall on Thursday, or
where multiple rounds of thunderstorms impact today.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Isolated thunderstorms remain possible on Saturday, particularly
for areas along and east of the Mississippi River.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is likely needed this afternoon through
tonight.

In the hours before

Local storm report, Jul 11, 3:47 PM CDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
347 PM CDT Fri Jul 11 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0344 PM     Hail             Urbana                  42.22N 91.88W
07/11/2025  E0.88 Inch       Benton             IA   Trained Spotter

            Dime to nickel hail occurring right now.

&&
Local storm report, Jul 11, 3:49 PM CDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
349 PM CDT Fri Jul 11 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0344 PM     Tstm Wnd Dmg     Urbana                  42.22N 91.88W
07/11/2025                   Benton             IA   Emergency Mngr

            Half of a maple tree down in the city.

&&
Local storm report, Jul 11, 3:52 PM CDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
352 PM CDT Fri Jul 11 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0351 PM     Rain             1 S Asbury              42.51N 90.76W
07/11/2025  M2.75 Inch       Dubuque            IA   Trained Spotter

            Ocurred in the past hour.

&&
Local storm report, Jul 11, 3:58 PM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
358 PM CDT Fri Jul 11 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     Tstm Wnd Dmg     Center Point            42.19N 91.78W
07/11/2025                   Linn               IA   Trained Spotter

            Top half of a very large tree down.

&&
Local storm report, Jul 11, 4:03 PM CDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
403 PM CDT Fri Jul 11 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0356 PM     Tstm Wnd Gst     2 NNE Cedar Rapids      42.00N 91.66W
07/11/2025  E60 MPH          Linn               IA   Trained Spotter

            Half inch tree limbs coming down.

&&
Local storm report, Jul 11, 4:05 PM CDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
405 PM CDT Fri Jul 11 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0358 PM     Tstm Wnd Dmg     1 SSE Center Point      42.17N 91.77W
07/11/2025                   Linn               IA   Emergency Mngr

            Semi blown over on I-380. Also widespread
            reports of trees down across the northern
            part of the county.

&&

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 7:16 PM CDTSevere Thunderstorm WarningDVNJackson44 min
Jul 10, 7:17 PM CDTFlood WatchDVNBenton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 15 more30 hr
Jul 10, 7:42 PM CDTFlash Flood WarningDVNClinton, Jackson4 hr
Jul 10, 7:56 PM CDTSevere Thunderstorm WarningDVNClinton38 min
Jul 10, 9:15 PM CDTSpecial Weather StatementDVNScott45 min
Jul 10, 9:42 PM CDTTornado WarningDVNScott18 min
Jul 10, 10:10 PM CDTFlash Flood WarningDVNScott2 hr
Jul 10, 10:33 PM CDTFlash Flood Warning Considerable damage threatDVNScott108 min
Jul 11, 1:48 AM CDTFlash Flood WarningDVNLouisa, Washington4 hr
Jul 11, 2:22 AM CDTSevere Thunderstorm WarningDVNBenton, Iowa53 min
Jul 11, 3:05 AM CDTSevere Thunderstorm WarningDVNCedar, Iowa, Johnson, Linn, Muscatine33 min
Jul 11, 9:59 AM CDTRiver Flood WatchDVNClinton, Scott3 days
Jul 11, 10:53 AM CDTSpecial Weather StatementDVNBenton, Buchanan67 min
Jul 11, 11:27 AM CDTSevere Thunderstorm WarningDVNBenton, Buchanan, Delaware, Linn37 min
Jul 11, 11:28 AM CDTRiver Flood WatchDVNDes Moines44 hr
Jul 11, 11:28 AM CDTRiver Flood WatchDVNDes Moines, Lee48 hr
Jul 11, 2:38 PM CDTTornado WarningDVNJefferson, Keokuk, Washington13 min
Jul 11, 2:54 PM CDTSpecial Weather StatementDVNBenton, Buchanan, Delaware, Dubuque, Linn96 min
Jul 11, 2:54 PM CDTTornado WarningDVNHenry, Jefferson, Van Buren51 min
Jul 11, 2:58 PM CDTSevere Thunderstorm WarningDVNJefferson, Washington47 min
Jul 11, 3:03 PM CDTSevere Thunderstorm WarningDVNBenton, Buchanan, Linn57 min
Jul 11, 3:09 PM CDTFlash Flood Warning Considerable damage threatDVNDubuque4 hr
Jul 11, 3:44 PM CDTFlash Flood WarningDVNBenton, Buchanan, Delaware, Linn8 hr
Jul 11, 3:54 PM CDTSevere Thunderstorm WarningDVNCedar, Clinton, Delaware, Dubuque, Jackson, Johnson and 2 more66 min
Jul 11, 3:57 PM CDTSevere Thunderstorm WarningDVNBuchanan, Delaware, Dubuque63 min
Jul 11, 4:15 PM CDTFlash Flood WarningDVNIowa, Johnson, Linn4 hr
Jul 11, 4:16 PM CDTSevere Thunderstorm WarningDVNLouisa, Muscatine59 min
Jul 11, 4:22 PM CDTTornado WarningDVNDelaware, Dubuque, Jackson, Jones38 min
Jul 11, 4:26 PM CDTSevere Thunderstorm WarningDVNCedar, Clinton, Muscatine, Scott34 min
Jul 11, 4:33 PM CDTSevere Thunderstorm Warning Considerable damage threatDVNDubuque, Jackson, Jones57 min
Jul 11, 4:37 PM CDTSevere Thunderstorm Warning Destructive damage threatDVNDubuque, Jackson, Jones38 min
Jul 11, 4:39 PM CDTSevere Thunderstorm WarningDVNDes Moines, Henry, Louisa66 min
Jul 11, 4:40 PM CDTSevere Thunderstorm Warning Considerable damage threatDVNDelaware, Dubuque29 min
Jul 11, 4:47 PM CDTSevere Thunderstorm WarningDVNMuscatine, Scott43 min
Jul 11, 4:52 PM CDTSevere Thunderstorm WarningDVNClinton, Jackson, Scott53 min
Jul 11, 5:05 PM CDTTornado WarningDVNMuscatine, Scott40 min
Jul 11, 5:26 PM CDTFlash Flood Warning EmergencyConsiderable damage threatDVNScott10 hr
Jul 11, 5:26 PM CDTSevere Thunderstorm Warning Considerable damage threatDVNScott64 min
Jul 11, 5:39 PM CDTSevere Thunderstorm WarningDVNClinton, Jackson, Scott66 min
Jul 11, 5:49 PM CDTSevere Thunderstorm WarningDVNDes Moines, Henry, Louisa, Muscatine56 min
Jul 11, 6:03 PM CDTSevere Thunderstorm WarningDVNMuscatine, Scott57 min
Jul 11, 6:11 PM CDTSevere Thunderstorm WarningDVNDes Moines, Henry, Jefferson, Lee, Van Buren64 min
Jul 11, 6:27 PM CDTSevere Thunderstorm WarningDVNScott46 min
Jul 11, 6:30 PM CDTFlash Flood WarningDVNClinton, Scott5 hr
Jul 11, 6:33 PM CDTFlash Flood WarningDVNDes Moines, Henry, Louisa, Muscatine5 hr
Jul 11, 6:57 PM CDTAreal Flood WarningDVNDubuque9 hr
Jul 11, 6:58 PM CDTSevere Thunderstorm WarningDVNDes Moines, Lee31 min

Nearby

Tornado Warnings in Iowa, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.